Showing 65 of 66 comments.
Another critically important interview,
thank you, Bob!
Bob, thank you for making the effort to write this thoughtful, informative piece. Much appreciated!
Christopher, thank you for sharing this remarkable interview. It shines new light on that darkest of pseudo-academic tomes, the DSM-III.
Mary, thank you for taking the time to document your nightmarish experience in the mental health system. Wishing you continued healing and equanimity!
Gee whiz! I hadn’t heard of eCPR. Thank you, Miranda Spencer and Mad in America for shining a light on this educational program.
James et al, thank you for this thoughtful tribute.
Bruce, this ECT survivor says, Thank you for shining a bright light on this topic!
Grace, I’m so sorry you find yourself in the survivors’ club. Trust that by sharing your story you shine a bright light on the global disaster that is our mental health system. Wishing you continued healing!
I’m saddened to hear this. It sounds like you haven’t hit tolerance with Lexapro and I certainly hope you never do. Tapering off AD’s has been crippling for so many of us. Also, I don’t believe psychotropics are appropriate for children who, of course, cannot make informed decisions about substances that change the physiology of their CNS, PNS and ENS.
And yet, Maria, you are still utilizing DSM labels and prescribing neurotoxins, aka psychotropics, in your Paperflower Psychiatry practice. ☹️
Max, I encourage you and your parents to read/reread Anatomy of an Epidemic. Your writings lead me to believe you might just be “spellbound” on your psychotropic cocktail. Wishing you the best!
Rebecca, thank you for sharing this insightful piece. ❤️
Good points, Ann. E could have a thriving private practice helping people get off psychiatric medication.
E, I wholeheartedly encourage you to leave psychiatry. It’s the right thing to do.
Lorna, thank you for sharing this beautifully written, honest piece. It is always invaluable when we shine a light on the reality of inpatient hospital stays.
M. Anthony, thank you for having the courage to report adverse reaction to the FDA and for writing this piece. Bravo!
Sarah, you’re a gem. Thank you!
I just hit the wall three years in to my Wellbutrin taper, after 25+ years taking it as prescribed. Debilitating symptoms after small (one percent) cuts lead me to conclude that I am experiencing systemic neurological injury of my CNS, PNS and ENS rather than “protracted withdrawal”.
Sandra, do you just not get why those of us with iatrogenic injury are disturbed by an article extolling the virtues of a televised charade?
Warrior, welcome to the tribe!
Sarah, I too, underwent ECT without informed consent. Thank you for writing this illuminating piece. ❤️
After an initial period of hypersexuality, many on Wellbutrin report loss of libido altogether.
After the initial period of hypersexuality, many on Wellbutrin report loss of libido altogether.
“There is a great deal of my personal story which is not included in this essay.”
Syrena, do you think any part of your story, i.e. potential early trauma, influenced your diagnoses?
Peter, in my experience, Psychology, Therapy and Social Work were in lockstep with Psychiatry.
Honorary Fellow of the American Psychiatric Association? Oy! Thank you, Miranda, for another important, meticulously-written article.
“Sunlight is said to be the best of disinfectants.” Justice Louis Brandeis
Removed for moderation.
I tend to cringe and sigh reading column after column of misinformation in the mainstream press. Thank you, Jacob, for writing this thoughtful response.
Miranda, thank you for writing this important, well-researched piece. It appears artists and musicians are especially vulnerable to mental illness profiteers. The #1 psychiatric hospital according to US News and World Report currently touts an in-house magazine with Selena Gomez on its cover. And then there’s Ariel Winter…
Derek, thank you for sharing your story and for your outreach work with veterans. Much appreciated!
“Cindi Perlin, who had been Marci’s psychotherapist for years, immediately had one thought when she learned what had happened: It had to be the drugs that triggered her homicidal act…” It’s heartbreaking that Ms. Perlin didn’t/couldn’t see the light before a child was murdered.
Jane, thank you for taking the time to share your experience. I, too, would describe your symptoms as antidepressant-induced neurological injury rather than side effects. Wishing you continued healing and much happiness!
A few years ago, I sent Anderson Cooper a copy of Anatomy and later verified receipt of the book with his staff in NYC. For someone who lost his brother to what appears to be medication-induced suicide, it is particularly disheartening to hear Cooper talk of chemical imbalances and the like.
Grateful for this!
Tifftread, have you read Anatomy?
I’m so pleased this article has seen the light of day. Thank you.
Two multi-session courses of ECT, truth. As far as how much memory loss, ironically enough, it’s hard to say.
Thank you, Rosalee, for reading my story and for your good wishes! ❤️
Thanks, Richard. Looking forward to listening to your song!
Ann, I’m grateful for your kind words. ❤️
Thank you for taking the time to read my story, Someone Else. Much appreciated!
Fiachra, thank you for your kind words and link to article. I look forward to reading it!
Rachel777, I’m sorry for what you’ve gone through. Wishing you continued healing. ❤️
You’ve made my day, kumininexile!
Thank you, LavenderSage.
Lawrence, thank you for writing this. Much appreciated! May I ask, did you prescribe psychotropics to patients prior to 2000? What inspired you to transition your practice to a psychotherapy-based one?
I would love to see windsurfing pix!
Ann, I am sooo sorry for what your mom, you, your siblings and dad went through.
I have been administered a number of the same medications as well as multiple courses of ECT. Trilafon alone would make a healthy person ill!
Thank you for joining the chorus!
BS! This response is the tragic result of Pharma/Psychiatry/Psychology brainwashing.
Thank you Ms. Cook! ❤️
I, too, know a woman who considers herself disabled after a months-long stay at ATMC. Sometimes, if something or some place sounds too good to be true (even with impressive statistics), it probably is.
I’m currently tapering an antidepressant after 25+ years. I absolutely do not want the help of any psychologist or psychiatrist, or therapist or social worker who believes “…some people need antidepressants to prevent relapse/recurrence”. I’m less than enthusiastic about CBT and other systemic interventions. My humble opinion: peer and community supports are key to tapering success and the restoration of our collective humanity.
Do you ever slip clients a copy of Anatomy? Now that would make a difference in someone’s life! ❤️
Joke’s on us! Vlado C., director of marketing at a profitable pharmaceutical firm, is moonlighting as a writer on MAD.
What markps2 said.
Sandra, may I suggest two things? Listen to your patients and stop prescribing psychotropics.
Save us all time, energy, and the potential for lifelong disability. Stop prescribing psychotropic medications.
“All medicines are poisons, and the clinical art is bringing good out of the use of a poison.”
Please, tell me you’re kidding, David.
Leaving a career after 35 years is called “retiring”. Not even in the same ballpark as whistleblowing.